Can I sometimes eat with TLE meds taken at night?
Hi, I started my treatment right after my HIV diagnosis. My doctor put me on TLE combination and asked me to take the meds at the bedtime. But sometimes I feel hungry after taking the meds and at the time of meds. So is this ok to have the meds at same time but eating the food anytime.
Like my meds time is 10 pm and i eat food at 10.30 pm. So basically i am not able to maintain the 2 hours window. Does my ART will still work?
I don’t have any side effects of eating in bw my meds time. When i was diagnosed my cd4 was 330 and VL was detected.
Thanks for your question and hope everything else is going well. If you have been on meds for a few months, your CD4 count should already be higher and your viral load should be undetectable.
The advice about food is related to the efavirenz. Taking efavirenz with a high fat meal can increase the levels of efavirenz. For example, with fried foods, or a curry, or after full-fat milk or cheese, or chocolate etc.
The increase levels of efavirenz wont stop the meds from working, but they might mean you don’t sleep as well. Or that you have vivid dreams or bad dreams. Of your moods might change and make you more anxious or upset.
It is okay though to eat other foods that don’t contain a lot of fat.
You can also monitor this yourself to see whether or or not certain meals are better than others.
There is more info about efavirenz and possible side effects here: